September  2013, 33(9): 4233-4237. doi: 10.3934/dcds.2013.33.4233

Periodic points and periods for operators on hilbert space

1. 

School of Mathematics and Statistics, University of Hyderabad, Hyderabad, India, India, India

Received  November 2010 Revised  February 2011 Published  March 2013

We characterize the sets of periodic points of bounded linear operators on a Hilbert space $H$. We also find the pairs $(A,M)$, where $A \subset \mathbb{N}$, $M \subset H$ such that there exists a bounded linear operator $T$ on $H$ with $A$ as the set of periods and $M$ as the set of periodic points.
Citation: P. Chiranjeevi, V. Kannan, Sharan Gopal. Periodic points and periods for operators on hilbert space. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 4233-4237. doi: 10.3934/dcds.2013.33.4233
References:
[1]

K. Ali Akbar, V. Kannan, Sharan Gopal and P. Chiranjeevi, The set of periods of periodic points of a linear operator,, Linear Algebra and its Applications, 431 (2009), 241.  doi: 10.1016/j.laa.2009.02.027.  Google Scholar

[2]

I. N. Baker, Fixpoints of polynomials and rational functions,, J. London Math. Soc., 39 (1964), 615.   Google Scholar

[3]

L. S. Block and W. A. Coppel, "Dynamics in One Dimension,", Lecture Notes in Mathematics, (1513).   Google Scholar

[4]

M. Brin and G. Stuck, "Introduction to Dynamical Systems,", Cambridge University Press, (2002).  doi: 10.1017/CBO9780511755316.  Google Scholar

[5]

J. P. Delahaye, The set of periodic points,, Amer. Math. Monthly, 88 (1981), 646.  doi: 10.2307/2320668.  Google Scholar

[6]

R. L. Devaney, "An Introduction to Chaotic Dynamical Systems,", Second edition, (1989).   Google Scholar

[7]

V. Kannan, P. V. S. P. Saradhi and S. P. Seshasai, A generalization of Sarkovskii's theorem to higher dimensions,, Special Volume to Felicitate Prof. Dr. R. S. Mishra on the Occasion of his 80th Birthday, 11 (1997), 69.   Google Scholar

[8]

V. Kannan, I. Subramania Pillai, K. Ali Akbar and B. Sankararao, The set of periods of periodic points of a toral automorphism,, Topology Proceedings, 37 (2011), 1.   Google Scholar

[9]

W. Rudin, "Functional Analysis,", Second edition, (1991).   Google Scholar

[10]

Sesha Sai, "Symbolic Dynamics for Complete Classification,", Ph.D. Thesis, (2000).   Google Scholar

[11]

T. K. Subrahmonian Moothathu, Set of periods of additive cellular automata,, Theoretical Computer Science, 352 (2006), 226.  doi: 10.1016/j.tcs.2005.10.050.  Google Scholar

[12]

I. Subramania Pillai, K. Ali Akbar, V. Kannan and B. Sankararao, Sets of all periodic points of a toral automorphism,, J. Math. Anal. Appl., 366 (2010), 367.  doi: 10.1016/j.jmaa.2009.12.032.  Google Scholar

show all references

References:
[1]

K. Ali Akbar, V. Kannan, Sharan Gopal and P. Chiranjeevi, The set of periods of periodic points of a linear operator,, Linear Algebra and its Applications, 431 (2009), 241.  doi: 10.1016/j.laa.2009.02.027.  Google Scholar

[2]

I. N. Baker, Fixpoints of polynomials and rational functions,, J. London Math. Soc., 39 (1964), 615.   Google Scholar

[3]

L. S. Block and W. A. Coppel, "Dynamics in One Dimension,", Lecture Notes in Mathematics, (1513).   Google Scholar

[4]

M. Brin and G. Stuck, "Introduction to Dynamical Systems,", Cambridge University Press, (2002).  doi: 10.1017/CBO9780511755316.  Google Scholar

[5]

J. P. Delahaye, The set of periodic points,, Amer. Math. Monthly, 88 (1981), 646.  doi: 10.2307/2320668.  Google Scholar

[6]

R. L. Devaney, "An Introduction to Chaotic Dynamical Systems,", Second edition, (1989).   Google Scholar

[7]

V. Kannan, P. V. S. P. Saradhi and S. P. Seshasai, A generalization of Sarkovskii's theorem to higher dimensions,, Special Volume to Felicitate Prof. Dr. R. S. Mishra on the Occasion of his 80th Birthday, 11 (1997), 69.   Google Scholar

[8]

V. Kannan, I. Subramania Pillai, K. Ali Akbar and B. Sankararao, The set of periods of periodic points of a toral automorphism,, Topology Proceedings, 37 (2011), 1.   Google Scholar

[9]

W. Rudin, "Functional Analysis,", Second edition, (1991).   Google Scholar

[10]

Sesha Sai, "Symbolic Dynamics for Complete Classification,", Ph.D. Thesis, (2000).   Google Scholar

[11]

T. K. Subrahmonian Moothathu, Set of periods of additive cellular automata,, Theoretical Computer Science, 352 (2006), 226.  doi: 10.1016/j.tcs.2005.10.050.  Google Scholar

[12]

I. Subramania Pillai, K. Ali Akbar, V. Kannan and B. Sankararao, Sets of all periodic points of a toral automorphism,, J. Math. Anal. Appl., 366 (2010), 367.  doi: 10.1016/j.jmaa.2009.12.032.  Google Scholar

[1]

Daniel Alpay, Mihai Putinar, Victor Vinnikov. A Hilbert space approach to bounded analytic extension in the ball. Communications on Pure & Applied Analysis, 2003, 2 (2) : 139-145. doi: 10.3934/cpaa.2003.2.139

[2]

Nigel Higson and Gennadi Kasparov. Operator K-theory for groups which act properly and isometrically on Hilbert space. Electronic Research Announcements, 1997, 3: 131-142.

[3]

Doan Thai Son. On analyticity for Lyapunov exponents of generic bounded linear random dynamical systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3113-3126. doi: 10.3934/dcdsb.2017166

[4]

Zhiming Li, Lin Shu. The metric entropy of random dynamical systems in a Hilbert space: Characterization of invariant measures satisfying Pesin's entropy formula. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 4123-4155. doi: 10.3934/dcds.2013.33.4123

[5]

Mark A. Pinsky, Alexandr A. Zevin. Stability criteria for linear Hamiltonian systems with uncertain bounded periodic coefficients. Discrete & Continuous Dynamical Systems - A, 2005, 12 (2) : 243-250. doi: 10.3934/dcds.2005.12.243

[6]

Libin Mou, Jiongmin Yong. Two-person zero-sum linear quadratic stochastic differential games by a Hilbert space method. Journal of Industrial & Management Optimization, 2006, 2 (1) : 95-117. doi: 10.3934/jimo.2006.2.95

[7]

Shuying He, Rumei Zhang, Fukun Zhao. A note on a superlinear and periodic elliptic system in the whole space. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1149-1163. doi: 10.3934/cpaa.2011.10.1149

[8]

Jason R. Morris. A Sobolev space approach for global solutions to certain semi-linear heat equations in bounded domains. Conference Publications, 2009, 2009 (Special) : 574-582. doi: 10.3934/proc.2009.2009.574

[9]

Hongyong Zhao, Daiyong Wu. Point to point traveling wave and periodic traveling wave induced by Hopf bifurcation for a diffusive predator-prey system. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 0-0. doi: 10.3934/dcdss.2020129

[10]

Yūki Naito, Takasi Senba. Bounded and unbounded oscillating solutions to a parabolic-elliptic system in two dimensional space. Communications on Pure & Applied Analysis, 2013, 12 (5) : 1861-1880. doi: 10.3934/cpaa.2013.12.1861

[11]

Yunping Jiang, Yuan-Ling Ye. Convergence speed of a Ruelle operator associated with a non-uniformly expanding conformal dynamical system and a Dini potential. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4693-4713. doi: 10.3934/dcds.2018206

[12]

Shi-Liang Wu, Cheng-Hsiung Hsu. Entire solutions with merging fronts to a bistable periodic lattice dynamical system. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 2329-2346. doi: 10.3934/dcds.2016.36.2329

[13]

Jong-Shenq Guo, Chang-Hong Wu. Front propagation for a two-dimensional periodic monostable lattice dynamical system. Discrete & Continuous Dynamical Systems - A, 2010, 26 (1) : 197-223. doi: 10.3934/dcds.2010.26.197

[14]

Anna Karczewska, Carlos Lizama. On stochastic fractional Volterra equations in Hilbert space. Conference Publications, 2007, 2007 (Special) : 541-550. doi: 10.3934/proc.2007.2007.541

[15]

Onur Alp İlhan. Solvability of some partial integral equations in Hilbert space. Communications on Pure & Applied Analysis, 2008, 7 (4) : 837-844. doi: 10.3934/cpaa.2008.7.837

[16]

Mahmoud M. El-Borai. On some fractional differential equations in the Hilbert space. Conference Publications, 2005, 2005 (Special) : 233-240. doi: 10.3934/proc.2005.2005.233

[17]

Marta García-Huidobro, Raul Manásevich. A three point boundary value problem containing the operator. Conference Publications, 2003, 2003 (Special) : 313-319. doi: 10.3934/proc.2003.2003.313

[18]

Gengsheng Wang, Guojie Zheng. The optimal control to restore the periodic property of a linear evolution system with small perturbation. Discrete & Continuous Dynamical Systems - B, 2010, 14 (4) : 1621-1639. doi: 10.3934/dcdsb.2010.14.1621

[19]

Yanheng Ding, Fukun Zhao. On a diffusion system with bounded potential. Discrete & Continuous Dynamical Systems - A, 2009, 23 (3) : 1073-1086. doi: 10.3934/dcds.2009.23.1073

[20]

Wenhua Qiu, Jianguo Si. On small perturbation of four-dimensional quasi-periodic system with degenerate equilibrium point. Communications on Pure & Applied Analysis, 2015, 14 (2) : 421-437. doi: 10.3934/cpaa.2015.14.421

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (14)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]